Dangers of Using Purple Heroin - Detox To Rehab - Blog

Dangers of Using Purple Heroin

dangers of using purple heroin

Dangers of Using Purple Heroin

July 1st, 2019 in Substance Abuse
0 Comments

In the midst of an Opioid crisis that seems never-ending, wherein certain states, people are dying in the streets, even more, dangerous drugs come to the market, so that it’s not simply Heroin that is a killer anymore. Drug demand increases supply, and new ingredients get added, so that people can still get their high, and dealers can still increase their profits.

Drug Cutting Agents

Drugs are constantly evolving. In scientific laboratories, this is mostly controlled. Scientists will try new combinations, with ingredients measured out beforehand and used for their curative purposes. Even if their motives aren’t good, there’s some control. Reports will be made and anything unexpected will never reach the market. These strict controls have kept people safe for many decades.

On the streets, where cash is king, unscrupulous dealers line their products with almost anything they can get away with, in order to make a quick buck. There is no quality control, no regulation and no one to tell them what to do. Everyone has heard stories of talcum powder, ground up glass, rat poison and dish detergent being added to illegal drugs.
Some dealers know what the ingredients are, and some don’t but the people who buy these drugs often don’t have a clue that they are dicing with death. If the ingredients have changed, then the dosage should too, but this isn’t always considered when a person needs to get their fix.

New Dangers

In recent years, when we see Opioid addiction contribute at least 33,000 deaths per year, more powerful drugs such as Fentanyl have been found. Heroin is not just Heroin anymore, and some users even realize this, but most don’t care. Most buy what they can afford, and that can have deadly consequences.

Heroin is derived from Morphine, so its soothing, pain-relieving qualities are well-known. Fentanyl is a synthetic Opioid, that has similar properties to Morphine, however, it is 50 – 100 times stronger. This can lead to a much more encompassing “high” but it is also more intoxicating, causing more people to overdose.

Now, there’s purple Heroin which is Heroin mixed with drugs like Carfentanil. Carfentanil is about 10,000 times stronger than Morphine and it’s not regarded as safe for human consumption. Veterinarians used it as a general anesthetic for massive animals, such as elephants. Even an amount the size of a grain of salt could be fatal for humans, hence the rise in overdoses involving this so-called purple Heroin.

Purple Heroin Details

Carfentanil comes in many forms. It has been compared to play-doh because of its texture. Moreover, the drug comes in liquid, tab, powder, pill, and blotter. It doesn’t have any taste or smell, so there’s no way of actually knowing whether your drug has been laced with it.

Fentanyl testing kits cannot detect traces of it, so this is a further concern. It’s important to make people aware of the dangers, as even those who are experienced Heroin users may find themselves in a life-threatening situation due to the fact they weren’t aware that their dose was laced with Carfentanil.

Purple Heroin is thought to have originated in Canada and then moved south across the border. It’s quite a new drug but various news reports were the first to alert people that Carfentanil was a new danger on the illegal drugs market. It was responsible for 13 deaths in British Colombia in one month alone, earlier this year.

How to Stay Safe

Addiction is far more complex than simply telling someone to stop. If you are using and aren’t ready to get help yet, there are some things you can do to keep yourself safe. It’s important to be aware that overdose can happen at any time, even if you have been taking the same dosage of Heroin for weeks. With purple Heroin, just one hit could be fatal.

Staying Safer Include:

Not taking drugs alone. If you are alone, no one is around to help you if something goes terribly wrong
Everyone should not take drugs at the same time. Someone should always be present enough that they can help or call for help if required
Start with a small amount, particularly if you have bought from a new dealer, or there is any suggestion that it is a new batch
If have access to NARCAN (Naloxone), always have it with you and know how to administer it
If you suspect someone has overdosed, take action immediately. Call 911, don’t wait around. Overdoses can become fatal very quickly

How to Recognize an Overdose

Unfortunately, these days, most Heroin users have witnessed an overdose. They have become all too common in certain states and it’s estimated that 70% of drug users will witness an overdose at least once. However, people who do not have substance abuse issues can also come across overdose victims too.

If you can recognize the following signs of overdose, then you could save someone’s life. If you see any of the signs, particularly in conjunction with each other, then call 911 immediately, and see if anyone in the surrounding area has Narcan.

Signs to watch out for:
Weak or slow breathing
No sign of breathing at all
Blue nails or lips
Difficulty staying awake, or can’t be roused from unconsciousness
Choking or gurgling sounds

Take Care of Yourself and Those Around You

As the country struggles with this health crisis, most everyone can do is keep an eye out for the people in the community. Narcan is now available without prescription in 41 states, so it’s always handy to keep someone on you, whether a drug user or not.

If you are suffering from a substance abuse problem, there is help out there. Even if you’re scared to quit, or don’t know how to go about it, there are many paths available. If at all in doubt, avoid purple pills, powders or liquids, no matter how badly you need a fix. Life is more precious and purple Heroin does not give much hope.

If you or someone you love if living with a substance abuse issue, reach out for help at (866) 578-7471.

No Comments

Post A Comment